MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Catalog Number 009101
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that one test result was linked to the wrong patient demographics by ih-com on the ih-1000 instrument.A patient assigned with accession number (b)(6) was processed and tested on (b)(6) 2023.The blood group was ab rh type pos.The patient's physician contacted the customer to inform them the report indicated a blood group of o and rh type pos.A corrected report was provided to the patient's physician.When searching the results in ih-com, the customer noticed that there was another sample from another patient with the same accession number that was tested on (b)(6) 2022.The result of this testing was blood group o and rh type pos.For the patient tested on (b)(6) 2023, there was a discrepant blood group reported from the site, but the correct result was still available in ih-com v5.0.Images were collected and the audit trails were checked.There was no record of the group or type being edited, however the abs was edited for the sample that was tested on (b)(6) 2023.There was no audit trail available any more for the sample tested on (b)(6) 2022.The customer stated that none of the staff could remember the sample from (b)(6) 2023 needing any manual testing for verification but this was over 6 months ago.The customer also stated that due to internal processing issues the results were on a delayed release to the customer's list.The ih-com traces were analyzed.Our investigation showed that the same sample id was used for two tests of different patients at different test dates: on (b)(6) 2022, patient (b)(6), sample (b)(6) was tested as bloodgroup 0 rhd pos.On (b)(6) 2023, patient (b)(6), sample (b)(6) was tested as bloodgroup ab rhd pos.In ih-com all well results and assay results where interpreted properly and the results were assigned to the right patients.Transfer of results (from (b)(6) 2023 were reviewed and a resend in the customer database show the expected data.Also the ih-com result print of the result from (b)(6) 2023 shows the expected results.Conclusion: our investigation showed no indication of any error/malfunction in the ih-com.All well results and assay results were interpreted properly and the results were assigned to the proper patients.A deeper analyse is not possible as the date of event was 6 months ago and therefore not all details are available in the ih-com traces files anymore.The resending of the 2023 result showed the right information too.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19465891
Report Number9610824-2024-00016
Device Sequence Number7424344
Product Code KSZ
UDI-Device Identifier07611969234417
UDI-Public(01)07611969234417
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number009101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6)
Patient SexUnknown